PubAg

Main content area

Climate niche conservatism does not explain restricted distribution patterns in Tynanthus (Bignonieae, Bignoniaceae)

Author:
Medeiros, Maria Cláudia Melo Pacheco, Guisan, Antoine, Lohmann, Lúcia G.
Source:
Botanical journal of the Linnean Society 2015 v.179 no.1 pp. 95-109
ISSN:
0024-4074
Subject:
Bignoniaceae, lianas, niches, phylogeny, tropics
Abstract:
Studies on niche evolution allow us to establish how species niches have changed over time and to identify how long‐term evolutionary processes have led to present‐day species distributions. Here, we investigate the patterns of climatic niche evolution in Tynanthus (Bignonieae, Bignoniaceae), a genus of narrowly distributed species. We test the hypothesis that niche conservatism has played an important role in the history of this group of Neotropical lianas. We perform univariate and multivariate comparisons between climatic niches of species and associated environmental data with information on phylogenetic relationships. We encountered considerable divergence in niches among species, indicating that niche conservatism in climatic variables does not seem to have played a key role in the history of the genus. © 2015 The Linnean Society of London, Botanical Journal of the Linnean Society, 2015, 179, 95–109.
Agid:
3407866